MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 2.3 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 2.3 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-16-2.3-30
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for lot aa9056n20 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.The investigation remains in progress.All information reasonably known as of 26 jan 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was initially reported that the valve on the gastric port of the gj [gastro-jejunal] tube was broken resulting in leaking from the valve, requiring the tube to be replaced.Tube was inserted on (b)(6) 2020 and patient was at home at time of breakage on (b)(6) 2020.Patient attended medical imaging on (b)(6) 2020 for tube change.Additional information received 18-jan-2021 indicated the returned sample exhibited a tear in the inner septum of the tubing which separates the jejunal and gastric lumens, allowing for cross-lumen communication.
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.The jejunal and gastric lumens had a tear which allowed for cross-lumen communication.A definitive root cause could not be determined.Per the product's instructions for use, excessive force can perforate the tube and can cause injury to the gastrointestinal tract.All information reasonably known as of 04 mar 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 2.3 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11237539
Report Number9611594-2021-00013
Device Sequence Number3842967
Product Code KNT
UDI-Device Identifier00350770440941
UDI-Public00350770440941
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/01/2021
Device Model Number8270-16-2.3-30
Device Catalogue NumberN/A
Device Lot NumberAA9056N20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1